MAUDE Adverse Event Report: ETHICON INC. PRONOVA SUTURE 24IN (60CM) 8-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA SUTURE 24IN (60CM) 8-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number PN3741LG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following additional information was obtained: the 5 threads broken during the same single procedure.No patient consequence.The box of thread has been changed.Note: events reported via medwatch 2210968-2019-83069, 2210968-2019-83070, 2210968-2019-83071, 2210968-2019-83072.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, suture broke.A like device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3: it was reported that the device had breakage suture issue.An empty opened box and seven unopened samples were returned for analysis.The complaint sample was not returned.During the visual inspection of seven samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 5 device issues captured in reports 2210968-2019-83069, 2210968-2019-83070, 2210968-2019-83071, 2210968-2019-83072, 2210968-2019-83073.Analysis results have been included in follow-up reports for each.

Brand Name
PRONOVA SUTURE 24IN (60CM) 8-0 BLU
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8719559
Report Number2210968-2019-83073
Device Sequence Number2211547
Product Code GAW
UDI-Device Identifier10705031238374
UDI-Public10705031238374
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberPN3741LG
Device Lot NumberMLH419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/16/2019
Patient Sequence Number1